MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH TELESCOPE, 110°, 4 MM; HYSTEROSCOPE (AND ACCESSORIES)

OLYMPUS WINTER & IBE GMBH TELESCOPE, 110°, 4 MM; HYSTEROSCOPE (AND ACCESSORIES)
Model Number A22004A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 03/30/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report has been submitted by the importer under this mdr report number 2429304-2023-00250.H6 appropriate term: severe tear in ureter.This device has not been returned for evaluation.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or when additional information becomes available.
 
Event or Problem Description
A paralegal called to get the instruction for use for the oes pro resectoscope and reported to olympus that during a therapeutic left ureteroscopy and left stent placement, there was a severe tear in ureter.Attempts to obtain additional information were done, however, unsuccessful.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and to provide additional information inadvertently left out (d10, g2, and b5).The device history record was unable to be reviewed for this device since the serial and/or lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the relationship between the device and the adverse events cannot be confirmed.Furthermore, it was reported that no olympus scope has been involved in the reported incident.There is no evidence of an olympus device malfunction.Therefore, the root cause cannot be determined.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
It was reported that the scope used for the reported event was not an olympus scope.

Brand Name
TELESCOPE, 110°, 4 MM
Common Device Name
HYSTEROSCOPE (AND ACCESSORIES)
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17443733
Report Number9610773-2023-02104
Device Sequence Number19516805
Product Code HIH
UDI-Device Identifier04042761020879
UDI-Public04042761020879
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K897003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberA22004A
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2023
Supplement Date Received by Manufacturer03/28/2024
Initial Report FDA Received Date08/02/2023
Supplement Report FDA Received Date04/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STENT.
Outcome Attributed to Adverse Event Other;
Patient SexUnknown